Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 11, 2014, 6:31 AM CST for Calhoun County, Gulf County, Liberty County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2014, 6:31 AM CST (12:31 UTC)
- Expired
- Jan 11, 2014, 7:00 AM CST
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Calhoun County, FL, Gulf County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 87 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
454
WUUS52 KTAE 111231
SVRTAE
FLC013-045-077-111300-
/O.NEW.KTAE.SV.W.0001.140111T1231Z-140111T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
631 AM CST SAT JAN 11 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LIBERTY COUNTY IN FLORIDA...
SOUTH CENTRAL CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
NORTHERN GULF COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 700 AM CST/800 AM EST/
* AT 629 AM CST...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 6 MILES EAST OF OVERSTREET...AND
MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DALKEITH...HONEYVILLE...WILLIS LANDING...WEWAHITCHKA...CHIPOLA
CUTOFF...SUMATRA...KERN...RED HILL...LEWIS...WILMA AND MARYSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 2999 8539 3030 8511 3007 8486 3001 8497
3001 8500 2998 8502 2984 8528
TIME...MOT...LOC 1231Z 228DEG 45KT 3000 8525
$$
17-GOULDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 2:55 AM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Jan 11, 2:55 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
355 AM EST Sat Jan 11 2014
...A Slight Risk for Severe Thunderstorms Today...
.Near Term [Through Today]...
Widespread dense fog continues across the Florida Big bend early
this morning and a dense fog advisory continues in effect there,
while it has been lifted elsewhere. We expect visibilities to
improve across the Big Bend by 14z as the fog lifts with surface
winds increasing ahead of a cold front. However, the low level
cloudiness should linger through the day with little if any
sunshine. Widespread showers and isolated thunderstorms will sweep
through the local region in advance of the front and we feel
confident enough to raise PoPs to nearly 100 percent for all
zones. The SPC continues to highlight our CWA in the day one
convective outlook for a slight risk of severe thunderstorms with
the main concern being damaging winds although an isolated tornado
can't be ruled out. While low level vertical sheer profiles look
impressive, the best dynamics and stronger low level jet should be
displaced off to our northeast. However, the primary limiting
factor will be marginal instability at best. As mentioned, the
local region should stay socked in with low level clouds through
the day limiting destabilization. The locally run CAM models show
a very low end threat for severe weather for our FA. However,
we included isolated severe thunderstorms in the grids for all
zones due to the low-end threat. We expect fairly widespread
1-inch rainfall amounts with this system before all is said and
done tonight. Despite the clouds and rain, we should see max
temps in the mid to upper 70s.
.Short Term [Tonight Through Monday]...
The upper level pattern will remain progressive across the region
with one trough exiting east of the area tonight and another
reaching the Lower Mississippi Valley by Tuesday evening. The cold
front should exit southeast of the Lower Suwannee by 02-03z. We have
included slight to low chance PoPs roughly along and east of the
Aucilla and Withlacoochee Rivers. High pressure will then build east
along the Gulf Coast on Sunday clearing skies. Temperatures will be
cooler behind the front, but remain a few degrees above normal with
morning lows in the upper 30s to mid 40s and afternoon highs
generally in the mid 60s. The high will move off the Southeast U.S.
coast on Monday with return flow returning increasing moisture off
the Gulf of Mexico. High temps will reach the upper 60s in most
areas with lower 70s in the eastern FL Big Bend. As the next frontal
system approaches, rain chances will return to the forecast with
likely PoPs far west and chance PoPs elsewhere. With so little time
between fronts, we do expect sufficient instability to become
established to mention thunder anywhere except over the marine area
on Monday at this time.
.Long Term [Monday Night Through Saturday]...
Very little change from our previous fcst over the extended period,
as the mean trough will remain entrenched over the eastern half of
the U.S. throughout the period. This will allow a series of
shortwaves to dig southeastward into our region and reinforce the
main trough, which should result in a lengthy period of below
climo (but not extreme) temps beginning on Tuesday. While the
first in this series of shortwaves will be very active with
numerous showers and thunderstorms ending by Tuesday morning, the
remaining ones are expected to be dry, and only serve to reinforce
the cool to potentially cold temperatures, especially as indicated
by the ECMWF.
&&
.Aviation...
[Through 06Z Sunday] LIFR conditions to continue at all sites at
least through daybreak. After that, conditions will only gradually
improve as rain moves in from west to east and surface winds
increase ahead of a cold front. As rain and storms move through
the area in the late morning and afternoon on Saturday, expect IFR
conditions. Conditions should return to VFR at DHN/ECP around 20z
and finally VLD around 23z with west to northwest winds up to 15
knots.
&&
.Marine...
Sea fog is expected to continue over the cooler shelf waters east
of Apalachicola through the morning and possibly into the
afternoon. Southerly winds will increase today ahead of an
approaching cold front. At this time, we expect winds and seas to
peak mainly at cautionary levels, although a brief period of
marginal advisory conditions cannot be ruled out. Winds will shift
to the west behind the front which will enter the western waters
this morning an exit east of the area this evening. Winds will
then become northwest overnight possibly reaching cautionary
levels once again. High pressure will build east Sunday through
Monday with winds becoming light and veering to onshore by Sunday
night. The next front will cross the waters Monday night into
Tuesday morning. Winds will once again reach cautionary to
marginal advisory criteria ahead of and behind this boundary. A
third front will sweep quickly across the waters Tuesday night.
Seas and offshore winds behind this front are likely to reach
advisory levels.
&&
.Fire Weather...
After a wet day today, much drier conditions are expected on Sunday
in the wake of a cold front but red flag conditions are not expected.
Rain returns to the region on Monday.
&&
.Hydrology...
Rainfall totals with today's frontal system will generally range
from about an inch and a half in Walton County to 3/4 of an inch in
Dixie with most areas in between around an inch. Another system on
Monday and Monday night is expected to produce roughly a half to 3/4
of an inch. While these events should cause minor rises on some area
rivers, flooding is not expected at this time.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 76 42 65 40 69 / 90 10 0 0 40
Panama City 75 46 64 48 67 / 100 0 0 0 60
Dothan 73 41 63 43 67 / 100 0 0 0 50
Albany 75 41 64 40 67 / 100 10 0 0 40
Valdosta 77 44 64 40 69 / 100 20 0 0 30
Cross City 77 46 67 38 72 / 100 30 0 0 30
Apalachicola 75 46 62 47 66 / 90 10 0 0 50
&&
.TAE Watches/Warnings/Advisories...
FL...Dense Fog Advisory until 9 AM EST this morning for Coastal
Dixie-Coastal Franklin-Coastal Jefferson-Coastal Taylor-
Coastal Wakulla-Gadsden-Inland Dixie-Inland Franklin-Inland
Jefferson-Inland Taylor-Inland Wakulla-Lafayette-Leon-
Liberty-Madison.
GA...None.
AL...None.
GM...Dense Fog Advisory until 4 PM EST this afternoon for Apalachee
Bay-Coastal waters From Ochlockonee River to Apalachicola FL
out to 20 NM-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Waters from Suwannee River to Apalachicola
FL from 20 to 60 NM.
&&
NEAR TERM...BARRY
SHORT TERM...WOOL
LONG TERM...GOULD
AVIATION...BARRY
MARINE...WOOL
FIRE WEATHER...BARRY
HYDROLOGY...WOOLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 6:14 AM CST | Special Marine Warning | TAE | 46 min | |
| Jan 11, 6:19 AM CST | Special Marine Warning | TAE | 56 min | |
| Jan 11, 7:01 AM CST | Special Weather Statement | TAE | Gadsden, Liberty | 44 min |
| Jan 11, 7:28 AM CST | Special Marine Warning | TAE | 62 min | |
| Jan 11, 7:49 AM CST | Special Marine Warning | TAE | 41 min | |
| Jan 11, 8:02 AM CST | Severe Thunderstorm Warning | TAE | Bay, Walton | 28 min |
| Jan 11, 8:35 AM CST | Special Marine Warning | TAE | 55 min | |
| Jan 11, 9:07 AM CST | Tornado Warning | TAE | Bay | 23 min |
| Jan 11, 9:43 AM CST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 47 min |
| Jan 11, 10:27 AM CST | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 48 min |
| Jan 11, 11:45 AM CST | Special Marine Warning | TAE | 60 min | |
| Jan 11, 11:50 AM CST | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Gulf, Jackson, Leon, Liberty and 1 more | 40 min |
| Jan 11, 11:59 AM CST | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty, Wakulla | 46 min |
| Jan 11, 12:03 PM CST | Special Marine Warning | TAE | 117 min | |
| Jan 11, 12:22 PM CST | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Jefferson, Leon, Liberty, Wakulla | 38 min |
| Jan 11, 12:53 PM CST | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor | 52 min |
| Jan 11, 1:13 PM CST | Special Marine Warning | TAE | 2 hr | |
| Jan 11, 1:43 PM CST | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 47 min |
| Jan 11, 2:24 PM CST | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 66 min |
| Jan 11, 3:10 PM CST | Special Marine Warning | TAE | 35 min | |
| Jan 11, 3:19 PM CST | Severe Thunderstorm Warning | TAE | Dixie | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.